Alert archive / Texas / Wind Advisories in 2022

Wind Advisory 9, NWS Shreveport, LA

April 7, 202221 counties in Texas; 4 counties in Arkansas; 17 parishes in Louisiana

NWS Shreveport, LA issued this wind advisory at Apr 7, 2022, 3:58 AM CDT for 21 counties in Texas; 4 counties in Arkansas; 17 parishes in Louisiana. It took effect at Apr 7, 2022, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2022, 3:58 AM CDT (08:58 UTC)
In effect from
Apr 7, 2022, 12:00 PM CDT
Expired
Apr 7, 2022, 7:00 PM CDT
In force
7 hr
Issued by
NWS Shreveport, LA
All 42 counties

Columbia County, AR, Lafayette County, AR, Miller County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 1 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.0 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2022-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2022-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1958 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

725 
WWUS74 KSHV 070858
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
358 AM CDT Thu Apr 7 2022

ARZ070>073-LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126-
136>138-149>153-165>167-080000-
/O.NEW.KSHV.WI.Y.0009.220407T1700Z-220408T0000Z/
Miller-Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne-
Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-
Natchitoches-Winn-Grant-Caldwell-La Salle-Bowie-Franklin-Titus-
Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-
Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of Texarkana, Stamps, Lewisville, Bradley, 
Magnolia, El Dorado, Shreveport, Bossier City, Minden, 
Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, 
Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, 
Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, 
Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, 
Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, 
Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, 
Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, 
Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins,
Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, 
Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, 
Lufkin, San Augustine, Hemphill, and Pineland
358 AM CDT Thu Apr 7 2022

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

* WHAT...Northwest winds will be sustained at 15 to 25 mph with
  gusts of 30 to 40 mph expected this afternoon.

* WHERE...Portions of southern Arkansas, all of north and central
  Louisiana and for all of deep east and northeast Texas.

* WHEN...From noon today to 7 PM CDT this evening.

* IMPACTS...Strong winds and rough waves on area lakes will create
  hazardous conditions for small craft on open waters. Also, high
  profile vehicles will have handling difficulties with cross
  winds along our I-49 corridor.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn or swamp small craft. Also, high 
profile vehicles driving north or south today should be prepared 
for gusty NW cross winds. 

&&

$$

24
2 follow-up statements
584 
WWUS74 KSHV 071457
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
957 AM CDT Thu Apr 7 2022

ARZ070>073-LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126-
136>138-149>153-165>167-072300-
/O.CON.KSHV.WI.Y.0009.220407T1700Z-220408T0000Z/
Miller-Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne-
Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-
Natchitoches-Winn-Grant-Caldwell-La Salle-Bowie-Franklin-Titus-
Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-
Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of Texarkana, Stamps, Lewisville, Bradley, 
Magnolia, El Dorado, Shreveport, Bossier City, Minden, 
Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, 
Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, 
Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, 
Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, 
Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, 
Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, 
Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, 
Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins,
Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, 
Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, 
Lufkin, San Augustine, Hemphill, and Pineland
957 AM CDT Thu Apr 7 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds will be sustained at 15 to 25 mph with 
  gusts of 30 to 40 mph expected this afternoon.

* WHERE...Portions of southern Arkansas, all of north and 
  central Louisiana and for all of deep east and northeast Texas.

* WHEN...From noon today to 7 PM CDT this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft on open waters. 
  Also, high profile vehicles will have handling difficulties 
  with cross winds along our I-49 corridor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

44
431 
WWUS74 KSHV 071919
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
219 PM CDT Thu Apr 7 2022

ARZ070>073-LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126-
136>138-149>153-165>167-080000-
/O.CON.KSHV.WI.Y.0009.000000T0000Z-220408T0000Z/
Miller-Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne-
Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-
Natchitoches-Winn-Grant-Caldwell-La Salle-Bowie-Franklin-Titus-
Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-
Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of Texarkana, Stamps, Lewisville, Bradley, 
Magnolia, El Dorado, Shreveport, Bossier City, Minden, 
Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, 
Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, 
Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, 
Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, 
Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, 
Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, 
Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, 
Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins,
Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, 
Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, 
Lufkin, San Augustine, Hemphill, and Pineland
219 PM CDT Thu Apr 7 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds will be sustained at 15 to 25 mph with 
  gusts of 30 to 40 mph expected this afternoon.

* WHERE...Portions of southern Arkansas, all of north and 
  central Louisiana and for all of deep east and northeast Texas.

* WHEN...From noon today to 7 PM CDT this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

44

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Apr 7, 12:19 AM CDT, 3 hours 39 minutes earlier.

Area forecast discussion, Apr 7, 12:19 AM CDT, 3 hours 39 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1219 AM CDT Thu Apr 7 2022

.AVIATION...
For the 07/06z TAFs, VFR conditions will continue to prevail
areawide. Clear skies are expected for most of the period but a
few midlevel clouds between 8 and 12 kft will move southeast
across the area between 07/18z-07/24z. Otherwise, the primary
impact will be the winds. Windy conditions are anticipated as
northwesterly winds gradually increasing in speed throughout the
day. By 07/15z, most sites will be gusting to near 20 kts, and
sustained speeds of 20 to 25 kts with gusts in excess of 30 kts
are likely at most terminals during the afternoon hours. Wind
speeds should gradually decrease late in the TAF period after
sunset.

CN

&&

.PREV DISCUSSION... /issued 930 PM CDT Wed Apr 6 2022/

UPDATE...

No significant updates are required to the afternoon forecast
package at this time. Temperatures continue to steadily fall on
track to settle at lows in the 40s across the Four State Region by
12Z Thursday morning under mostly clear skies with steady
northwest winds at 5 to 10 kts, becoming gusty during the day
tomorrow. Ingested the latest temperature and dewpoint obs and
interpolated through the overnight hours.

/26/

PREV DISCUSSION... /issued 254 PM CDT Wed Apr 6 2022/

SHORT TERM.../Tonight through Thursday Night/

This is liable to be the best AFD I've ever written. It's going to
be cooler, dry, and windy the next 36 hours. The end.

I thought that was a masterpiece, no? Joking aside, that really is
the weather story for this short-term. Behind the front moving
through the region this afternoon, flow aloft will quickly
transition to the NW. This will usher in cooler, much drier air
into the region that looks to hang around for some time. This
front will also assist in tighten the pressure gradient overhead,
leading to rather gusty winds tonight and tomorrow. Sustained
winds tomorrow afternoon will range between 15-20mph, with gusts
over 30mph possible in many of our zones. A wind advisory will
likely be issued at a later time if wind speeds look to increase
just a few MPH. Thanks to cold air advection, temperatures will
also be cooler over this short-term. Lows tonight will range in
the low to upper-40s, with lows tomorrow dropping into the low-40s
area-wide. While highs tomorrow wont be too chilly, look for mid
to upper-60s area-wide with plenty of daytime sun.

/44/

LONG TERM.../Friday through Tuesday Night/

The long term period will start off cooler than normal thanks to a
large trough centered over the Great Lakes whose base will extend
toward the Gulf Coast. But this trough will quickly be shifting east
through the coming weekend with the upper level pattern completely
changing to a big trough in the western CONUS and big ridge in the
eastern CONUS Monday and Tuesday of next week. There is some
disagreement in model ensembles with regard to how this pattern
evolves later next week, but there is good confidence our geographic
location in the heart of the transition from trough to ridge Monday
through next Wednesday will put us in line for warm and inclement
weather - more details on that below.

But before the warmth and storms, temperatures on Friday are
definitely worth a discussion. Despite lots of sun, expect highs on
Friday only in the 60s in a majority of areas with at least decent
radiational cooling Friday night likely delivering low temperatures
10 to 15 degrees below average. This should translate into minimums
in the 30s many to most areas along and north of the I-20 corridor
and mainly in the lower 40s elsewhere. There is a moderate chance of
a light frost, or even a few light freeze in sheltered locations,
for locations well north of the I-20 corridor and particularly north
of the I-30 corridor. Given the early April date, this could pose a
risk to sensitive vegetation in these areas.

The chilly period stretching from the short term through Friday
night will be breaking over the weekend with building southwest
through south low level flow promoting increasing warmth under
mostly clear skies. Highs on Saturday will be in the 70s and likely
in the lower 80s by Sunday. A similar trend will be seen in low
temperatures with minimums by Monday morning likely mostly in the
60s. One thing to watch out for, particularly in western zones
Saturday and Sunday, is that low afternoon relative humidity values
and somewhat gusty winds could promote some fire weather concern,
particularly in portions of eastern TX.

By Monday the building trough in the western CONUS will start
kicking minor disturbances into the heart of the nation and
increasing low level flow should latch onto Gulf of Mexico moisture,
with the combination yielding clouds and increasing chances for
showers and thunderstorms. At least a few days in the Monday through
Wednesday period will feature at least moderate instability and
decent wind shear, which brings a risk of severe weather when lift
from warm air advection and upper level short waves work in tandem.
Some severe risk may materialize by Monday afternoon, although the
larger risk may hold off until Tuesday when the Storm Prediction
Center is advertising essentially a SLIGHT RISK in much of central
and western zones. Some cutting edge machine learning guidance also
suggests this risk may continue into the midweek, at least until the
gradually approaching trough axis swings through our longitudinal
axis. In addition, multiple rounds of showers and storms over the
period of several days will bring at least some heavy rain threat.
However, we are still 5 to 6 days out from the active weather and it
is hard to have much confidence with exact particulars of how the
situation will play out at this range. Stay tuned!

/50/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  45  67  41  76 /   0   0   0   0
MLU  44  66  39  72 /   0   0   0   0
DEQ  38  63  34  72 /   0   0   0   0
TXK  42  64  38  72 /   0   0   0   0
ELD  41  64  36  71 /   0   0   0   0
TYR  42  67  40  77 /   0   0   0   0
GGG  42  67  39  77 /   0   0   0   0
LFK  41  71  41  80 /   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

09/09
Hazardous weather outlook, Apr 6, 12:44 PM CDT, 15 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1244 PM CDT Wed Apr 6 2022

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-071745-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1244 PM CDT Wed Apr 6 2022

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Scattered to widespread thunderstorms will return to the entire
area early Monday and will likely persist into Tuesday. Details
are still uncertain, but severe weather cannot be ruled out. In
addition, there may be the potential for heavy rain and possibly
flooding.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters is not anticipated through tonight.

50

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 5:01 AM CDTFire Weather WatchSHVAngelina, Cherokee, Gregg, Harrison, Nacogdoches, Panola and 5 more13 hr

Nearby

Wind Advisories in Texas, 2022Wind Advisories in Louisiana, 2022Wind Advisories in Arkansas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.